Facebook Pixel

How about pain almost a week after getting a shot of demoral (however you spell it) for a urinary tract infection that hurts worse than the pain from the infection!!?? Is that normal?

By July 21, 2010 - 8:07pm
Rate This

Went to the ER for pain I was having on each side of my hips but "inside"...they said I had a urinary tract infection and gave me a shot of demerol in my arm for the pain, all was glorious!! But here I am almost a week later and the pain is so bad that I can't sleep on my arm or do much of anything else with it!! Is that normal???

Add a Comment3 Comments

I'm glad the Demerol helped with your UTI pain, but I'm sorry you are still having pain from the injection. It is not likely the Demerol itself, but the way the injection was administered. Since it has "only" been a week, your arm could be sore and take another week to begin feeling better.

Since this was given to you at the ER, I assume you do not know the name of the nurse/doctor who administered it? We have had numerous questions from individuals asking how long their arm should hurt after the flu shot...some have been months, unfortunately. I was one of those people who experienced pain in my arm for 6 months (I could not sleep on that arm), and then it slowly faded away. I hope your pain only lasts another week, but if it does not, you may choose to call the E.R. or speak with your own doctor. The nurse told me the injection was given a little too far in the arm/shoulder area, and caused the extreme tenderness.

Can you describe what type of pain you are experiencing in your arm? Does the pain radiate up/down, is it sharp, dull, aching? Is it just at the exact site of the injection, or is it in the muscle? Any other description?

July 22, 2010 - 8:15pm
EmpowHER Guest
Anonymous (reply to Alison Beaver)

Hi Alison,
You seem to know a great deal about the Demerol shot. Well, I had one in my right butt (higher into the hip region) about 2-3wks ago for a chronic migraine. After the shot, I felt fantastic other than an overwhelming heat sensation in my chest. I came home and went right to bed - it was late. The next morning, my lower leg hurt really bad - felt like my muscle was balled up or as if I were working out for hours and hours. That lasted about 5days then it moved to not just my lower leg but also to my upper leg. My upper leg felt dull achy - that lasted about 2 days. Now since then, my entire leg is having shooting pains, my lower back is getting sharp pains shoot across it. My husband said it sounds like she hit a nerve. I'm not too sure what to think anymore.. does this warrant another visit to the ER? I am nervous about doctors anymore as you can tell I have been avoiding them for 2-3wks. LoL. Btw, I'm only 24 years old and female. If you have ANY information about this - (I've looked on the net, with no help) Please Please get a hold of me! If you would heatherjustintrenton @ yahoo.com would be fantastic. I'm at a loss right now. Beside myself to say the least. Thank you.

September 23, 2011 - 7:20pm
(reply to Anonymous)

Actually I made an account if you'd like to email me on there. Ty :)

September 23, 2011 - 7:32pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.